Alert archive / Illinois / Flash Flood Warnings in 2000
Flash Flood Warning 33, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 18, 2000, 2:00 AM CDT for 4 counties in Illinois. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 18, 2000, 2:00 AM CDT (07:00 UTC)
- Expired
- Jun 18, 2000, 6:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Gallatin County, IL, Hamilton County, IL, Saline County, IL, White County, IL
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.0 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 849 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KPAH 180701
FFWPAH
ILC059-065-165-193-181100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
200 AM CDT SUN JUN 18 2000
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GALLATIN COUNTY IN SOUTHERN ILLINOIS
HAMILTON COUNTY IN SOUTHERN ILLINOIS
SALINE COUNTY IN SOUTHERN ILLINOIS
WHITE COUNTY IN SOUTHERN ILLINOIS
* UNTIL 600 AM CDT
* AT 155 AM CDT...SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN
...AVERAGING BETWEEN THREE-QUARTERS TO ONE INCH AN HOUR WERE
EXPANDING ACROSS SOUTHEAST ILLINOIS...STRETCHING FROM CARRIER MILLS
AND RIDGEWAY...NORTHWARD TO MCLEANSBORO AND CARMI.
* AN INCH TO TWO AND ONE HALF INCHES OF RAIN ARE LIKELY THROUGH
500 AM...WITH THE HEAVIEST RAIN LIKELY FROM GALATIA AND
CORNERVILLE TO GOSSETT AND OMAHA. PERSONS LIVING ALONG HOGG...
CONTRARY...TEN MILE AND CANE CREEKS...AS WELL AS THE NORTH AND
MIDDLE FORKS OF THE SALINE RIVER SHOULD BE WATCHFUL FOR SHARP
RISES IN WATER LEVELS AND BE PREPARED TO SEEK HIGHER GROUND IF
NECESSARY.
* LOCATIONS IN THE WARNING INCLUDE RIDGWAY...NORRIS CITY...GALATIA...
EQUALITY...ENFIELD...CROSSVILLE AND CARRIERS MILLS...MCLEANSBORO...
CARMI AND RIDGEWAY.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUG!HT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3789 8811 3777 8810 3764 8820 3763 8870
3825 8870 3825 8801
SMITHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 2:00 PM CDT, 12 hours earlier.
Area forecast discussion, Jun 17, 2:00 PM CDT, 12 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT SAT JUN 17 2000 LATEST MSAS HOURLY SURFACE DATA REVEALS 70F PLUS TDS POOLING ACROSS WKY...AHEAD OF COLD FRONT WHICH LAYS IN NE-SW FASHION ALONG LOWER OH RIVER VALLEY. WEAK PERTURBATIONS NOTED RIDING ALONG BOUNDARY...MAY BE HELPING INITIATE TROPICAL CONVECTION INCREASING OVER WKY. MEANWHILE...PCPN WHICH PRODUCED HEAVY RAINS EARLY NOW BECOMING MORE SCT ON COLD SIDE OF BOUNDARY. 12Z RUN OF ETA/AVN BEGINNING TO COME INTO AGREEMENT ON MOVEMENT OF FRONT...WHICH IS MAIN FORECAST CHALLENGE. INDICATIONS ARE THAT CONVECTION WL CONTINUE TO BE DIURNALLY DRIVEN OVER WKY...WHERE LATEST FFG VALUES REMAIN HIGH. AS FRONT IS DRAGGED SLOWLY/SLOWLY S AND E...BIG QUESTION IS WHETHER OR NOT PCPN AREA WL DEVELOP AND OVERRUN BOUNDARY LIKE IT DID LAST NIGHT. BOTH ETA/AVN AGREE THAT THIS WL OCCUR AGAIN TONIGHT...AND THOUGH QPF VALUES ARE NOT AS HIGH...TRAINING OVER SATURATED GROUNDS WHICH HAVE ALREADY RECEIVED UP TO 5 OR 6 INCHES IN SOME NRN PTNS SIL WL ALLOW FFG VALUES TO BE EASILY EXCEEDED (MAINLY NRN 1/2 FA). AVN/ETA LIKEWISE AGREE FRONT WL EVENTUALLY BE DRAGGED OFF TO THE EAST W/LONG WAVE TROF PASSAGE. THIS SHOULD PRECLUDE SRN 1/2 FA FM BEING INCLUDED IN FFA ATTM...AND SO WL CONTINUE TO HOLD AND MONITOR DEVELOPMENTS THERE. WL KEEP FAIRLY HIGH POP TONIGHT/EARLY SUN...TIL FRONT IS DRAGGED EAST. THEN UPPER RIDGE BUILDS OVERHEAD...WHICH SHOULD YIELD EARLY WEEK REPRIEVE IN WET WX PATTERN. WARMER FWC PERFORMED WELL ON WARM SECTOR HIGHS YDAY...BUT COOLER FAN DID BETTER W/LAST NIGHTS LOWS IN COLD SECTOR. LTL DIFFERENCES NOTED W/12Z FWC/FAN GUIDANCE AS MODELS BECOME MORE IN SYNC...AND WL THEREFORE GENERALLY ACCEPT THEIR NOS. .PAH...FLASH FLOOD WATCH TONIGHT...ROUGHLY ALONG AND NORTH OF A LINE FROM VAN BUREN MISSOURI TO OWENSBORO KENTUCKY. HUMPHREY
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 11:30 PM CDT | Flash Flood Warning | PAH | Jackson, Williamson | 5 hr |
Nearby
Flash Flood Warnings in Illinois, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.